Re: withdrawal from metoprolol
Mcnana - Unless you have heart diesease, the tapering off is a normal reaction and shouldn't worry you. Beta blockers are both anti-anxiety and anti-palpitations. You were used to almost not hearing your heartbeat at all for over a year, now every heartbeat seems magnified. If you start another blood pressure medication at the same time, this sometimes helps with the transition. If you take 1/2 the dosage daily for the next week, the following week you can take it only once in the morning for another week. That's what I did when I stopped taking Toprol a few years back. Be careful with the magnesium or potassium supplements. Both of these can effect the heart rate rhythm. A supplement which may help is OMEGA-3 fish oil (at a higher dose for now) and Chamomile tea and honey for a calming effect.
Last edited by hb-mod; 10-28-2009 at 01:02 PM.
Reason: Removed quote of the immediately preceding post. Please use Quick Reply instead of Quote Reply. Thanks.